2 doctors weighed in:

I have RA and am on mtx, could it be causing me extreme sun sensativity?

2 doctors weighed in
Dr. Michael Laccheo
Internal Medicine - Rheumatology

In brief: Yes

This is a known potential side effect of methotrexate.
Sun avoidance and use of sunscreen is recommended in this situation. It is also important to make sure this is due to the sun and not an allergic reaction or vasculitis. You should discuss with your doctor. http://www.rheumatology.org/practice/clinical/patients/medications/methotrexate.asp.

In brief: Yes

This is a known potential side effect of methotrexate.
Sun avoidance and use of sunscreen is recommended in this situation. It is also important to make sure this is due to the sun and not an allergic reaction or vasculitis. You should discuss with your doctor. http://www.rheumatology.org/practice/clinical/patients/medications/methotrexate.asp.
Dr. Michael Laccheo
Dr. Michael Laccheo
Thank
Dr. Betty Keller
Internal Medicine - Rheumatology

In brief: Yes

Yes mtx can cause an increase sun sensitivity.

In brief: Yes

Yes mtx can cause an increase sun sensitivity.
Dr. Betty Keller
Dr. Betty Keller
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
491K people helped
Continue
108,000 doctors available
Read more answers from doctors